Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 89, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2013, 1:37 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2013, 1:37 PM MST (20:37 UTC)
- Expired
- Jul 27, 2013, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 79 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943
WGUS55 KVEF 272037
FFWVEF
AZC015-272230-
/O.NEW.KVEF.FF.W.0089.130727T2037Z-130727T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
137 PM MST SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 330 PM MST.
* AT 130 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS BETWEEN THE GRAND CANYON
SKYWALK AND THE INTERSECTION OF PIERCE HERR AND ANTARES ROADS...OR
44 MILES NORTH OF KINGMAN. THE STORMS PRODUCING VERY HEAVY RAIN
WERE MOVING NORTHEAST AT 10 MPH...BUT MORE STORMS WERE FORMING
UPSTREAM.
* LOCATIONS IMPACTED INCLUDE...
GRAND CANYON SKYWALK...
GRAND CANYON RANCH...
AREAS JUST SOUTH OF MEADVIEW...
AND DIAMOND BAR ROAD BETWEEN THE GRAND CANYON SKYWALK AND THE
INTERSECTION OF PIERCE FERRY AND ANTARES ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
&&
LAT...LON 3583 11422 3602 11402 3602 11377 3589 11380
3572 11404 3571 11416
$$
WOLCOTT3 follow-up statements
245
WGUS75 KVEF 272204
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
304 PM MST SAT JUL 27 2013
AZC015-272230-
/O.CON.KVEF.FF.W.0089.000000T0000Z-130727T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
304 PM MST SAT JUL 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 256 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED BETWEEN THE GRAND CANYON RANCH AND MEADVIEW...OR 50 MILES
NORTH OF KINGMAN. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS MOVING
NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GRAND CANYON SKYWALK...
GRAND CANYON RANCH...
AREAS JUST SOUTH OF MEADVIEW...
AND DIAMOND BAR ROAD BETWEEN THE GRAND CANYON SKYWALK AND THE
INTERSECTION OF PIERCE FERRY AND ANTARES ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3583 11422 3602 11402 3602 11377 3589 11380
3572 11404 3571 11416
$$
WOLCOTT764
WGUS55 KVEF 272230
FFWVEF
AZC015-272330-
/O.EXT.KVEF.FF.W.0089.000000T0000Z-130727T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM MST SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 430 PM MST.
* AT 324 PM MST...VERY HEAVY RAIN CONTINUES FROM A THUNDERSTORM
NEAR GRAND CANYON RANCH...OR 49 MILES NORTH OF KINGMAN...MOVING
NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAND CANYON SKYWALK...
GRAND CANYON RANCH...
AREAS JUST SOUTH OF MEADVIEW...
AND DIAMOND BAR ROAD BETWEEN THE GRAND CANYON SKYWALK
AND THE INTERSECTION OF PIERCE FERRY AND ANTARES ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3583 11422 3602 11402 3602 11377 3589 11380
3572 11404 3571 11416
$$
WOLCOTT651
WGUS75 KVEF 272323
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 PM MST SAT JUL 27 2013
AZC015-272332-
/O.EXP.KVEF.FF.W.0089.000000T0000Z-130727T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
423 PM MST SAT JUL 27 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST FOR CENTRAL
MOHAVE COUNTY...
THE STORMS THAT HAD BEEN PRODUCING THE HEAVY RAIN AND THE POTENTIAL
FOR FLASH FLOODING OVER THE WARNED AREA HAVE DISSIPATED AND MOVED
OUT OF THE AREA. TRAVELERS AND PEOPLE ENJOYING OUTDOOR RECREATION
SHOULD BE AWARE OF THE POTENTIAL FOR FLOWING WATER IN USUALLY DRY
WASHES IN THE AREA.
LAT...LON 3583 11422 3602 11402 3602 11377 3589 11380
3572 11404 3571 11416
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:00 PM MST, 17 hours 37 minutes earlier.
Area forecast discussion, Jul 26, 8:00 PM MST, 17 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 800 PM PDT FRI JUL 26 2013 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE OVER THE AREA THROUGH SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AND GUSTY WINDS. A DRYING TREND WILL BEGIN FROM THE WEST ON SUNDAY WITH DRY CONDITIONS EXPECTED AREAWIDE BY TUESDAY OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE A LITTLE BELOW NORMAL OVER THE WEEKEND WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES NEXT WEEK. && .UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS STILL AFFECTING MAINLY NORTHERN MOHAVE COUNTY AND CENTRAL AND NORTHERN LINCOLN COUNTY THIS EVENING WITH MAINLY SCATTERED LIGHT SHOWERS AND ISOLATED STORMS MOVING NORTH THROUGH INYO COUNTY. THE STORMS OVER LINCOLN AND MOHAVE COUNTY SEEM TO HAVE BEEN FORMING ALONG A WEAK CONVERGENCE BOUNDARY THAT STRETCHES FROM NORTHERN ARIZONA TO EASTERN LINCOLN COUNTY. SOME OF THESE STORMS MAY ALSO BE ENHANCED BY A WEAK CIRCULATION THAT IS MOVING THROUGH CENTRAL MOHAVE COUNTY. LAPS DATA STILL SHOWING FAIRLY DECENT INSTABILITY OVER THE FAR EASTERN AREAS OF THE CWA INCLUDING NORTHEAST CLARK COUNTY. THIS IS AN AREA THAT WILL HAVE TO BE WATCHED THIS EVENING AS SATELLITE IMAGERY SHOWS AN OUTFLOW BOUNDARY MOVING SOUTHEAST AND SOME LIGHT RADAR RETURNS HAVE BEEN SHOWING UP ALONG THE CLARK/LINCOLN COUNTY LINE. ITS POSSIBLE THAT STORMS MAY CONTINUE TO DEVELOP AND MOVE SOUTHWEST LATER THIS EVENING. MID LEVEL CIRCULATION STILL MOVING UP THROUGH CENTRAL CALIFORNIA AND ALTHOUGH PRECIPITATION HAS BEEN FAIRLY WEAK OVER INYO COUNTY OVER THE PAST COUPLE OF HOURS...THUNDERSTORMS MAY INCREASE IN INTENSITY OVERNIGHT. HAVE KEPT THE FLASH FLOOD WATCH IN EFFECT FOR INYO COUNTY THROUGH 8AM SATURDAY MORNING. && .PREV DISCUSSION... 238 PM PDT FRI JUL 26 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...A FAIRLY ACTIVE PERIOD LOOKS TO BE IN STORE FOR THE CWA THROUGH SATURDAY NIGHT BUT THERE IS CONSIDERABLE UNCERTAINTY AS TO WHERE THE MAIN FOCUS WILL BE. CURRENTLY THERE IS A WEAK CIRCULATION MOVING ACROSS WESTERN SAN BERNARDINO WHICH IS EXPECTED TO MOVE NORTH DURING THE NIGHT. THIS SHOULD PROVIDE A FOCUS FOR CONVECTION DURING THE REMAINDER OF THE AFTERNOON AND OVERNIGHT AS IT CONTINUES NORTH ACROSS INYO COUNTY. AT THE SAME TIME...A SECOND CIRCULATION IS MOVING WEST ACROSS THE SOUTHERN PORTION OF THE CWA...WHILE DAYTIME HEATING/CLEARER SKIES ARE MANAGING TO ALLOW ISOLATED THUNDERSTORMS TO FORM OVER THE REMAINDER OF THE CWA. THE HIGHEST PWAT VALUES ARE OVER THE EXTREME SOUTHERN PORTIONS OF THE AREA...APPROACHING 2 INCHES...WHICH MEANS PLENTY OF MOISTURE ACROSS THE CWA TO SUPPORT LOCALLY HEAVY RAINFALL...WITH LITTLE CHANGE EXPECTED FOR SATURDAY. THE PROBLEM FOR SATURDAY IS WHERE WILL THE TWO CIRCULATIONS GO. CONSIDERABLE DIFFERENCES BETWEEN THE NAM/ECMWF AND THE GFS ARE OCCURRING WHICH IS LEADING TO THE UNCERTAINTY MENTIONED EARLIER. THE NAM/ECMWF TAKES THE GENERAL COMBINED CIRCULATIONS ACROSS CENTRAL NEVADA ON SATURDAY...WHILE THE GFS HAS THE TRANSITION FURTHER SOUTH. THE RESULT BEING THAT THE MAIN FOCUS OF THUNDERSTORMS ON SATURDAY WILL BE OVER THE NORTHERN PORTION OF THE CWA PER THE NAM/ECMWF...OR OVER THE EASTERN PORTION...ESPECIALLY MOHAVE/CLARK COUNTIES PER THE GFS. DUE TO THE UNCERTAINTY HAVE TRENDED TOWARDS A COMPROMISE WITH SCATTERED TO LIKELY THUNDERSTORMS FOR SATURDAY AFTERNOON/NIGHT OVER BOTH AREAS. INITIAL THOUGHTS WAS TO BROADBRUSH A FLASH FLOOD WATCH FOR SATURDAY IN THESE AREAS...BUT DECIDED TO HOLD OFF ON THIS FOR THIS PACKAGE IN ORDER TO TRY AND NARROW IT DOWN...IF NEEDED...IN LATER PACKAGES. HOWEVER WILL CONTINUE THE CURRENT FLASH FLOOD WATCHES THAT ARE OUT THROUGH THIS EVENING/NIGHT FOR THE WESTERN SECTIONS. EXPECTING INCREASED CLOUD COVER EITHER WAY OVER MUCH OF THE CWA ON SATURDAY WHICH WILL RESULT IN COOLER DAYTIME TEMPERATURES OVER THE REGION WHICH WILL RESULT IN NEAR TO SLIGHTLY BELOW NORMAL READINGS FOR SATURDAY. .LONG TERM...SUNDAY THROUGH FRIDAY...A WEAK SHORTWAVE MOVING INTO THE SOUTHERN CALIFORNIA COAST ON SUNDAY WILL BRING DRIER...MORE STABLE AIR TO THE SOUTHWESTERN CWA WHERE DRY CONDITIONS ARE EXPECTED. SUFFICIENT MOISTURE AND INSTABILITY IS FORECAST OVER THE NORTHERN ZONES AND MOHAVE COUNTY WHERE ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL EXPECTED. THE UPPER FLOW BECOMES SOLIDLY SOUTHWEST ON MONDAY RESULTING IN MAINLY DRY CONDITIONS EVERYWHERE EXCEPT PERHAPS THE EASTERN CWA FRINGES. THE SOUTHWESTERLY FLOW AND EMBEDDED SHORTWAVES MOVING INTO THE PACIFIC NORTHWEST WILL CONTINUE TO SCOUR MOISTURE OUT OF THE AREA THROUGH AT LEAST THURSDAY. THIS PATTERN FITS IN WELL WITH A CLIMATOLOGICAL DECREASE IN MONSOON ACTIVITY HEADING INTO EARLY AUGUST. MODELS INDICATE THERE COULD BE A WEAK MOISTURE PUSH NEXT WEEKEND. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS IN AND AROUND THE VALLEY ARE EXPECTED INTO THIS EVENING WITH CIGS AROUND 6K FEET POSSIBLE AND A POTENTIAL FOR A BRIEF REDUCTION IN VISIBILITY IN STRONGER OUTFLOW OR IF STORMS DEVELOP OVER THE AIRPORT. SURFACE WINDS WILL GENERALLY BE DRIVEN BY THUNDERSTORM OUTFLOW THROUGH THIS EVENING WITH GUSTS TO AROUND 30KTS. WHEN WINDS RELAX BETWEEN OUTFLOW...A SOUTH TO SOUTHEAST DIRECTION UNDER 10KTS IS EXPECTED. MORE STORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE TONIGHT AND SATURDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE THROUGH SATURDAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE AS LOW AS 6K FEET IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CAZ519>521. && GORELOW/JENSEN/SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 27, 4:02 AM MST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 402 AM PDT SAT JUL 27 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-280215- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 402 AM PDT SAT JUL 27 2013 /402 AM MST SAT JUL 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING OVER MUCH OF THE REGION. LOCALLY HEAVY RAIN REMAINS THE PRIMARY THREAT DUE TO THE SLOW MOVEMENT OF ANT STORM. FLASH FLOODING AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER AIR WILL BEGIN TO WORK INTO THE AREA SUNDAY WITH SHOWERS AND THUNDERSTORMS MAINLY CONFINED TO THE NORTHERN HALF OF THE AREA SUNDAY AND MONDAY. FLASH FLOODING WILL STILL BE THE PRIMARY THREAT WITH ANY STORM. BY TUESDAY...ENOUGH DRY AIR WILL BE OVER THE AREA TO LIMIT ANY THUNDERSTORMS MAINLY CENTRAL AND NORTHERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:28 PM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Jul 27, 1:49 AM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 27, 11:44 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 12:44 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 27, 2:01 PM MST | Areal Flood Advisory | VEF | Mohave | 89 min |
| Jul 27, 2:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Jul 27, 4:30 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 27, 4:39 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 4:52 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.